Alert archive / Nebraska / River Flood Advisories in 2016
River Flood Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at May 4, 2016, 7:59 AM MDT for Garden County, Nebraska. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 4, 2016, 7:59 AM MDT (13:59 UTC)
- Expired
- May 9, 2016, 6:00 AM MDT
- In force
- 5 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lisco (LSON1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
052
WGUS83 KLBF 041359
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 AM CDT WED MAY 4 2016
...The Flood Advisory continues for the North Platte River...
North Platte River at Lewellen affecting Garden and Keith Counties
.Recent heavy rainfall and snow melt over the North Platte River
Basin will continue to cause increased flows on the North Platte
River near Lewellen. The forecast calls for the elevated flows to
continue along the river upstream of Lake McConaughy into early next
week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC069-060159-
/O.NEW.KLBF.FL.Y.0002.160504T1359Z-160509T1200Z/
/LSON1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 AM CDT WED MAY 4 2016
The National Weather Service in North Platte has issued a
* Flood Advisory for
The North Platte River near Lisco.
* until Monday morning.
* At 8:45 AM Wednesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will rise to near 3.7 feet by Sunday morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with
substantial low lying areas flooded along the south side of the
river. Flooding begins along the north side of the river.
&&
LAT...LON 4149 10264 4151 10264 4142 10237 4139 10235
4136 10235
$$
NEC069-101-060159-
/O.CON.KLBF.FL.Y.0001.000000T0000Z-160510T1300Z/
/LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
759 AM MDT WED MAY 4 2016
The Flood Advisory continues for
The North Platte River at Lewellen.
* until Tuesday morning.
* At 6:45 AM Wednesday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by early Monday
morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water
table levels will cause seepage and flooding of basements and crawl
spaces near and along the river.
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$2 follow-up statements
174
WGUS83 KLBF 041409
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 AM CDT WED MAY 4 2016
...The Flood Advisory continues for the North Platte River...
North Platte River at Lewellen affecting Garden and Keith Counties
.Recent heavy rainfall and snow melt over the North Platte River
Basin will continue to cause increased flows on the North Platte
River near Lisco and Lewellen. The forecast calls for the elevated flows to
continue along the river upstream of Lake McConaughy into early next
week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC069-060209-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-160509T1200Z/
/LSON1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
909 AM CDT WED MAY 4 2016
The Flood Advisory continues for
The North Platte River near Lisco.
* until Monday morning.
* At 8:45 AM Wednesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will rise to near 3.7 feet by Sunday morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with
substantial low lying areas flooded along the south side of the
river. Flooding begins along the north side of the river.
&&
LAT...LON 4149 10264 4151 10264 4142 10237 4139 10235
4136 10235
$$
NEC069-101-060209-
/O.CON.KLBF.FL.Y.0001.000000T0000Z-160510T1300Z/
/LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
809 AM MDT WED MAY 4 2016
The Flood Advisory continues for
The North Platte River at Lewellen.
* until Tuesday morning.
* At 7:45 AM Wednesday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by early Monday
morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water
table levels will cause seepage and flooding of basements and crawl
spaces near and along the river.
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$070
WGUS83 KLBF 051630
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 AM CDT THU MAY 5 2016
...The Flood Advisory is cancelled for the North Platte River...
North Platte River near Lisco affecting Garden County
.River levels along the North Platte River near Lisco are running
high due to recent precipitation...however no flooding is expected
at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC069-051700-
/O.CAN.KLBF.FL.Y.0002.000000T0000Z-160509T1200Z/
/LSON1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1130 AM CDT THU MAY 5 2016
The Flood Advisory is cancelled for
The North Platte River near Lisco.
* until Monday morning.
* At 10:45 AM Thursday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will remain near 3.2 feet through Saturday
morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with
substantial low lying areas flooded along the south side of the
river. Flooding begins along the north side of the river.
&&
LAT...LON 4149 10264 4151 10264 4142 10237 4139 10235
4136 10235
$$
sjacobsWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at May 4, 5:18 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 4, 5:18 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 AM CDT WED MAY 4 2016 .SYNOPSIS... ISSUED AT 340 AM CDT WED MAY 4 2016 UPPER LEVELS SHOW AN AMPLIFIED RIDGE ACROSS THE ROCKIES WITH A TROUGH ACROSS THE GREAT LAKES REGION. AT THE SURFACE HIGH PRESSURE TO THE WEST WITH A STALLED BOUNDARY TO THE NORTHEAST. INBETWEEN BOTH SYSTEMS WITH A WEAK PRESSURE GRADIENT ACROSS THE CWA AND WINDS ARE LIGHT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM CDT WED MAY 4 2016 MORNING FOG IS STILL POSSIBLE...HOWEVER MODELS ALL IN AGREEMENT WITH THE DRY AIR TO WIN OUT AND NO FOG IS EXPECTED. ANY FOG THAT COULD DEVELOP WILL BE BRIEF AND ISOLATED...HOWEVER WITH MOST SITES HAVING A GOOD 3 TO 5 DEGREES T/TD SPREAD...FOG LOOKS UNLIKELY. RIDGE EXPANDS ACROSS THE AREA TODAY WITH THE CONTINUED WARM UP. 850 MB TEMPS ACROSS WESTERN NEB TO SOAR INTO THE UPPER TEENS C...WITH GUIDANCE FOLLOW WHICH PUTS HIGHS INTO THE LOWER TO MID 70S. A LITTLE COOLER ACROSS NORTH CENTRAL...WHERE HIGHS AROUND 70. TONIGHT WILL BE ANOTHER DRY AND MILD NIGHT...WELL AT LEAST SEEMS MILD COMPARED TO WHAT HAS BEEN EXPERIENCED OVER THE PAST WEEK. WITH LOWS IN THE LOWER TO MID 40S EXPECTED...THIS IS ONLY SLIGHTLY ABOVE SEASONAL AVERAGES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 340 AM CDT WED MAY 4 2016 A LARGE UPPER TROUGH WILL DEVELOP INTO A CLOSED LOW ACROSS THE SOUTHWESTWERN CONUS THURSDAY INTO FRIDAY. UPPER LEVEL RIDGING WILL BUILD ACROSS THE CENTRAL PORTIONS OF THE COUNTRY AHEAD OF THIS FEATURE...WITH A THERMAL RIDGE AND VERY WARM TEMPERATURES. THURSDAY EXPECT HIGHS IN THE LOWER 80S...AND MID 80S AT MOST LOCALS FRIDAY. THE CLOSED UPPER LOW WILL BEGIN TO MIGRATE SLOWLY EAST TOWARD OUR AREA THROUGH THE WEEKEND. THERE APPEARS TO BE SOME POTENTIAL FRIDAY NIGHT INTO EARLY SATURDAY MORNING FOR A FEW ELEVATED SHOWERS/TSTMS TO DEVELOP NORTH OF A WARM FRONTAL BOUNDARY THAT WILL EXTEND FROM SOUTH CENTRAL INTO SOUTHWEST NEBRASKA. A LIMITING FACTOR HERE IS THE LACK OF BETTER MOISTURE. ALTHOUGH MOISTURE WILL BE IN THE PROCESS OF RETURNING NORTHWARD...H850MB DEW POINTS WILL ONLY BE IN THE 4C TO 6C RANGE...AND MID LEVEL INSTABILITY WEAK. WILL MAINTAIN THE SLIGHT CHANCE POPS CURRENTLY IN THE FORECAST...BUT WILL NOT INCREASE POPS DUE TO THE LIMITED MOISTURE AND WEAK INSTABILITY. BY SATURDAY AFTERNOON AND SATURDAY NIGHT...MODELS CONTINUE TO HINT AT AN MCS DEVELOPING ACROSS NORTHEAST COLORADO LATE SATURDAY AFTERNOON AND THEN MOVING NORTHEAST ALONG AND NORTH OF THE WARM FRONT THAT WILL REMAIN ANCHORED ACROSS SOUTHERN NEBRASKA. MOISTURE WILL HAVE INCREASED BY THIS TIME...WITH SOME POOLING OF LOW LEVEL MOISTURE TO THE NORTH OF THE WARM FRONT ACROSS CENTRAL AND SOUTHWEST NEBRASKA. H850MB DEW POINTS PROJECTED TO BE 10C TO 12C NORTH OF THE WARM FRONT...ALONG WITH STEEP MID LEVEL LAPSE RATES. LOW LEVEL LAPSE RATES WILL ALSO BE STEEP ACR0SS FAR SOUTHWEST NEBRASKA WHERE TEMPERATURES WILL RISE INTO THE MID 70S SATURDAY AFTERNOON. SFC BASED CAPE VALUES NEARING 2000 J/KG AND ADEQUATE SHEAR WILL CREATE SOME POTENTIAL FOR SEVERE TSTMS...AND AGREE WITH SPC HIGHLIGHTING THE THREAT FOR SCATTERED SUPERCELL TSTM DEVELOPMENT. BY SUNDAY INTO MONDAY...THE CLOSED UPPER LOW WILL SLOWLY MIGRATE INTO THE CENTRAL PLAINS. THE GFS/GEFS IS SOUTH WITH THE TRACK ACROSS KANSAS. THIS WOULD LIKELY KEEP THE THREAT OF STRONGER TSTMS SOUTH OF THE AREA SUNDAY...WITH JUST SHOWERS AND ISOLATED TSTMS ACROSS OUR IMMEDIATE AREA. THE ECMWF ON THE OTHER HAND IS FARTHER NORTH WITH THE TRACK...AND INDICATES THE WARM FRONT AND THE POTENTIAL FOR STRONGER STORMS REMAINING IN OUR AREA. EARLY NEXT WEEK THE SYSTEM WILL BEGIN TO MOVE EAST OF THE AREA...BUT WILL ONLY SLOWLY EXIT THE REGION. STILL APPEARS TO BE POTENTIAL FOR WRAP AROUND SHOWERS AND PERHAPS A TSTM ON THE BACKSIDE OF THE SYSTEM LINGERING INTO TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 618 AM CDT WED MAY 4 2016 VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. LIGHT NORTHWEST/VARIABLE WINDS THIS MORNING BECOME NORTHERLY NEAR 10 KTS FOR THE AFTERNOON. WINDS BECOME LIGHT AND VARIABLE TONIGHT. && .HYDROLOGY... ISSUED AT 340 AM CDT WED MAY 4 2016 MANY AREA CREEKS AND RIVERS CONTINUE TO RUN HIGH WITH SEVERAL NEAR OR AT BANK FULL. THE NORTH PLATTE RIVER AT LEWELLEN IS CURRENTLY JUST BELOW FLOOD STAGE BUT IS BEING MONITORED CLOSELY AS A RISE ABOVE FLOOD STAGE IS POSSIBLE BY THE END OF THE WEEK. THIS COMING WEEKEND WILL SEE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WHICH COULD PRODUCE SOME HEAVY RAINFALL...WHICH WILL REQUIRE A CLOSE EYE AS RECENT PRECIP HAS MOST SOILS NEARLY SATURATED. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...TAYLOR AVIATION...MASEK HYDROLOGY...MASEK
Hazardous weather outlook, May 4, 4:00 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 AM CDT WED MAY 4 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-051000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 500 AM CDT WED MAY 4 2016 /400 AM MDT WED MAY 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. WARM TEMPERATURES AND DRY CONDITIONS ARE HELPING...HOWEVER SEVERAL SMALL CREEKS AND RIVERS ACROSS THE OUTLOOK AREA REMAIN ELEVATED WITH SOME NEARING BANK FULL. ALSO SEVERAL REPORTS OF STANDING WATER IN FIELDS AND DITCHES HAVE BEEN RECEIVED. USE CAUTION IN AND AROUND ANY AREAS WITH STANDING WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INCREASED RUNOFF THREAT REMAINS THROUGH MUCH OF THE WEEK DUE TO ABNORMALLY WET CONDITIONS...BUT THE PROSPECTS OF ADDITIONAL PRECIPITATION THROUGH FRIDAY IS LOW. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES FRIDAY NIGHT AND CONTINUES THROUGH THE WEEKEND INTO NEXT WEEK. SOME THUNDERSTORMS MAY BE SEVERE SATURDAY AFTERNOON AND EVENING...GENERALLY SOUTH OF INTERSTATE 80. AT THIS TIME...THE PRIMARY THREAT WILL BE LARGE HAIL. ADDITIONAL STRONG OR SEVERE STORMS WILL BE POSSIBLE SUNDAY ACROSS SOUTHWEST INTO CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.